Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A morphism of intersection homology
induced by an algebraic map

Author: Andrzej Weber
Journal: Proc. Amer. Math. Soc. 127 (1999), 3513-3516
MSC (1991): Primary 14F32, 32S60; Secondary 14B05, 14C25
Published electronically: May 13, 1999
MathSciNet review: 1628444
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $f:X \rightarrow Y$ be a map of algebraic varieties. Barthel, Brasselet, Fieseler, Gabber and Kaup have shown that there exists a homomorphism of intersection homology groups $f^{*}:IH^{*}(Y)\rightarrow IH^{*}(X)$ compatible with the induced homomorphism on cohomology. The crucial point in the argument is reduction to the finite characteristic. We give an alternative and short proof of the existence of a homomorphism $f^{*}$. Our construction is an easy application of the Decomposition Theorem.

References [Enhancements On Off] (What's this?)

  • [Bo] A. Borel (ed.), Intersection cohomology, Progress in Mathematics Vol. 50 (A. Borel, ed.), Birkhäuser, 1984. MR 88d:32024
  • [BBD] A. Beilinson, J. Bernstein, P. Deligne, Faisceaux Pervers, Astérisque 100 (1983). MR 86g:32015
  • [BBFGK] G. Barthel, J.-P. Brasselet, K.-H. Fieseler, O. Gabber, L. Kaup, Relèvement de cycles algébriques et homomorphismes associés en homologie d'intersection, Ann. Math 141 (1995), 147-179. MR 96a:14027
  • [GM1] M. Goresky, R. MacPherson, Intersection homology II, Invent. Math. 72 (1983), 77-130. MR 84i:57012
  • [GM2] M. Goresky, R. MacPherson, On the topology of complex algebraic maps, Geometry La Rabida, Lecture Notes in Mathematics, vol. 961, Springer Verlag, N. Y., 1982, pp. 119-129. MR 85f:32019
  • [GM3] M. Goresky, R. MacPherson, Lefschetz fixed point theorem for intersection homology, Comm. Math. Helv. 60 (1985), 366-391. MR 87f:32030
  • [Sa] M. Saito, Decomposition theorem for proper Kähler morphisms, Tôhoku Math. J. 42 (1990), 127-148. MR 91j:32042

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14F32, 32S60, 14B05, 14C25

Retrieve articles in all journals with MSC (1991): 14F32, 32S60, 14B05, 14C25

Additional Information

Keywords: Intersection homology, algebraic varieties, morphism
Received by editor(s): February 24, 1998
Published electronically: May 13, 1999
Additional Notes: The author was partially supported by KBN 2 P03A 01113 grant.
Communicated by: Leslie Saper
Article copyright: © Copyright 1999 American Mathematical Society